What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 7, 5:26 AM CST, 4 minutes earlier. Its key messages:
- Updated at 526 AM CST Sat Mar 7 2026
- Cooler with a period of gusty north to northwest winds behind the cold front, as well as an end to the severe weather threat.
- Dry for Sunday, but additional storm chances return early to middle of next week.
Area forecast discussion, Mar 7, 5:26 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
526 AM CST Sat Mar 7 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 526 AM CST Sat Mar 7 2026
- Cooler with a period of gusty north to northwest winds behind
the cold front, as well as an end to the severe weather threat.
- Dry for Sunday, but additional storm chances return early to
middle of next week.
&&
.SHORT TERM...
(Through Saturday Night)
Issued at 1126 PM CST Fri Mar 6 2026
As of 11 PM Friday, a complex mode of strong and severe
thunderstorms remains ongoing and continues to push across
northeast OK late this evening. These storms earlier produced
multiple tornadoes, including in the Tulsa metro. They have since
moved into far eastern OK, with some additional development
currently occurring in southeast OK, just south of I-40. VAD wind
profile from KINX indicates a stout 45-55 kt low-level jet in
place. The low- level jet, in combination with dewpoints in the
60s and 0-3km SRH values around 400 m2/s2, will maintain the
potential for large hail, damaging wind gusts, and possibly a
couple of tornadoes beyond midnight tonight for far eastern OK,
southeast OK, and northwest AR. A Tornado Watch now includes all
of northwest AR and west- central AR, in addition to far eastern
OK and southeast OK, until 4 AM Saturday morning.
Focus will eventually shift from the ongoing aforementioned warm
sector storms to strong to severe thunderstorms riding along an
approaching cold front that is currently just north of the OK/KS
border. Hi-res models have been persistent in showing a squall
line of strong and severe storms quickly developing as the front
moves into northeast OK. In fact, radar is already beginning to
show this development. Damaging wind gusts around 60-70 mph will
be the primary hazards with storms along the front, but the
potential for large hail and QLCS tornadoes will also exist along
and just ahead of the frontal boundary. The severe threat is
expected to dwindle fairly quickly behind the front as a much more
stable airmass follows. With that said, want to re-emphasize that
the severe threat will remain intact until the front passes.
Timing of the front is a little fluid, but current thinking is
that the position of the front will be through the Tulsa metro
around or by 3 AM and from Carroll County, AR to Pushmataha
County, OK by daybreak Saturday morning. The front should push
through the entire CWA by 8 or 9 am, with light to moderate rain
and elevated thunderstorms from overrunning lingering across
southeast OK and western AR through much of the daytime before
chances completely shut off. Cloud cover will begin to clear from
northwest-to-southeast Saturday evening.
As far as temperatures go, temperatures will fall into the 40s
and 50s north of the cold front by daybreak Saturday, with low-mid
60s south and east of the front. Temperatures should warm up some
in the afternoon, but with brisk northerly winds (especially in
the morning) and mostly cloudy skies through much of the daytime,
temperatures will likely struggle to get out of the 40s and 50s
for much of the area behind the front. Did lower temperatures down
about 5 degrees from what NBM guidance was producing, and even
these temperatures may be slightly too warm in spots. Winds are
forecast to slowly decrease through the afternoon and into the
evening as surface high pressure moves into the area. The clearing
skies and light winds will cause temperatures to fall close to
seasonal average Saturday night into Sunday morning, with lows
generally in the mid-upper 30s north of I-40 to low-mid 40s south
of I-40.
Mejia
&&
.LONG TERM...
(Sunday through Friday)
Issued at 1126 PM CST Fri Mar 6 2026
Southerly winds will return by Sunday afternoon as surface high
pressure scoots east of the area. The southerly winds will promote
a warming trend through Tuesday. Aloft, a mid-level trough will
split off from the main jet stream and close off over Baja CA by
Saturday evening/Sunday morning and will result in quasi-zonal
flow over the area. A weak perturbation, originating from
southwest TX, in the flow will drift over the forecast area and
will cause isolated to scattered showers and thunderstorms to
form, mainly impacted portions of southeast OK and west-central AR
late Sunday night into Monday morning. There could be enough
moisture and instability recovery for a few strong to severe
elevated thunderstorms, especially for far southeast OK Monday
morning, where the most moisture and instability will be. By the
afternoon, instability will rapidly increase above 2000 J/kg in
this particular area. This could be problematic if convection is
able to hang around or redevelop along existing boundaries in the
afternoon. Will need to keep monitoring trends.
The closed-off Baja CA low will move onshore over northwest
Mexico Monday night into Tuesday morning. Medium-range models show
showers and thunderstorms developing well ahead of the
approaching upper-level low on Tuesday morning and into the
afternoon. Instability, moisture, and lifting will all be in place
for additional strong to severe thunderstorm development by
Tuesday afternoon as the upper-level low moves over the High
Plains. Heavy and excessive rainfall is also expected to occur
with this same storm system Tuesday night and into Wednesday
morning. This setup will also continue to be monitored over the
next few days.
Another cold front will push through the area Wednesday
morning/afternoon and the upper-level trough axis will follow push
across the area by Wednesday evening. Much drier air will filter
in behind the trough axis and rain chances will fall off by or
before mid-evening Wednesday. Dry weather will prevail through the
remaining of the forecast period. Temperatures will cool off
nicely behind the front on Wednesday and temperatures will fall
closer to seasonal average, but still above average, Wednesday and
Thursday, with a warm up by next Friday.
Mejia
&&
.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Sat Mar 7 2026
Thunderstorm impacts will persist at all except the NE OK
terminals for the first couple of hours of the valid TAF period,
given observations of plenty of lightning in the stratiform area
trailing the main convective line. Behind the precipitation, a
multi-hour of period of MVFR ceilings should impact all of the
terminals, with an upward trend into the evening and overnight. A
low chance of another round of MVFR ceilings overnight exists but
enough uncertainty exists to preclude inclusion in the TAFs for
now.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 56 38 72 52 / 10 0 0 0
FSM 64 43 74 51 / 70 20 0 10
MLC 58 41 73 54 / 40 20 0 10
BVO 56 33 72 47 / 0 0 0 0
FYV 60 36 73 50 / 60 10 0 0
BYV 62 38 70 51 / 60 10 0 0
MKO 56 38 71 50 / 30 10 0 0
MIO 54 35 68 49 / 0 0 0 0
F10 56 38 71 53 / 30 10 0 0
HHW 67 46 71 54 / 90 40 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...67
LONG TERM....67
AVIATION...22
Hazardous weather outlook, Mar 7, 4:21 AM CST, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
421 AM CST Sat Mar 7 2026
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
421 AM CST Sat Mar 7 2026
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
A line of thunderstorms is ongoing across eastern Oklahoma and
into northwest Arkansas early this morning and will continue
progressing to the south and east. A limited threat for hail to
the size of half dollars and locally damaging winds to 60 mph will
continue through mid morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Thunderstorm and High Wind Potential.
TUESDAY AND WEDNESDAY...Thunderstorm...High Wind... and Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY...High Wind Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will increase again during the early to
middle part of next week, including a risk for severe weather and
heavy rain.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 7, 3:13 AM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
313 AM CST Sat Mar 7 2026
OKZ066-067-070-071-070945-
Muskogee OK-Okmulgee OK-Wagoner OK-McIntosh OK-
313 AM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH...
SOUTHEASTERN WAGONER...EASTERN OKMULGEE AND NORTHWESTERN MUSKOGEE
COUNTIES THROUGH 345 AM CST...
At 312 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Bald Hill to 3 miles southwest of
Henryetta. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Dewar... Oktaha...
Summit... Muskogee...
Pierce... Schulter...
Eram... Checotah...
Lake Eufaula State Park... Morris...
Grayson... Bryant...
Wainwright... Hoffman...
Rentiesville... Jamesville...
Hitchita... Bald Hill...
Henryetta... Council Hill...
This includes Interstate 40 in Oklahoma between mile markers 233 and
265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3581 9579 3584 9525 3533 9559 3537 9598
3538 9598 3538 9609 3540 9609
TIME...MOT...LOC 0912Z 268DEG 36KT 3575 9577 3540 9602
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 7, 4:14 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 AM CST Sat Mar 7 2026
ARZ001-002-010-011-019-OKZ068-069-071045-
Carroll AR-Madison AR-Benton AR-Washington AR-Crawford AR-Adair OK-
Cherokee OK-
414 AM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT BENTON...NORTHWESTERN MADISON...
NORTHWESTERN CARROLL...NORTHWESTERN CRAWFORD...WASHINGTON...ADAIR AND
SOUTHEASTERN CHEROKEE COUNTIES THROUGH 445 AM CST...
At 414 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles east of Bella Vista to 2 miles north of
Bunch. Movement was east at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Adair State Park... Elkins...
Cincinnati... Savoy...
Forum... Cave Springs...
Winslow... Pleasant Ridge...
Odell... Hobbs State Park...
Mount Gayler... Best...
Lincoln... Clifty...
Busch... Georgetown...
War Eagle... Devils Den State Park...
Lake Fort Smith... Highfill...
This includes Interstate 49 between mile markers 26 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3555 9418 3560 9447 3564 9448 3564 9464
3569 9493 3616 9459 3616 9456 3619 9457
3650 9434 3650 9340
TIME...MOT...LOC 1014Z 280DEG 51KT 3643 9418 3571 9476
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 7, 4:51 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 AM CST Sat Mar 7 2026
ARZ010-019-020-029-OKZ072-074-076-071115-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-Haskell OK-
Sequoyah OK-Le Flore OK-
451 AM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FRANKLIN...CRAWFORD...
NORTHWESTERN SEBASTIAN...SOUTHEASTERN WASHINGTON...EAST CENTRAL
HASKELL...EASTERN SEQUOYAH AND NORTHERN LE FLORE COUNTIES THROUGH 515
AM CST...
At 451 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southeast of Devils Den State Park to 3
miles west of Bokoshe. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Jethro... Alma...
Shibley... Dyer...
Kibler... Central City...
Cameron... Spiro...
Winslow... Moffett...
Panama... Locke...
Turners Bend... Mount Gayler...
Lonelm... Muldrow...
Short... Gans...
Rudy... Mulberry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 29.
Interstate 40 in Oklahoma between mile markers 309 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3499 9453 3523 9500 3564 9455 3564 9447
3570 9448 3588 9428 3580 9396 3576 9396
3577 9388 3573 9371
TIME...MOT...LOC 1051Z 304DEG 34KT 3574 9419 3518 9486
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 7, 4:55 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 AM CST Sat Mar 7 2026
ARZ001-002-010-011-020-071130-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
455 AM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON...MADISON...
NORTHEASTERN FRANKLIN...CARROLL AND EASTERN WASHINGTON COUNTIES
THROUGH 530 AM CST...
At 455 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Grandview to near Brentwood.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Wesley... Carrollton...
Rudd... Woolsey...
Beaver Lake... Metalton...
Elkins... Connor...
Forum... Coin...
Aurora... Larue...
Winslow... Pleasant Ridge...
Combs... Hobbs State Park...
Best... Clifty...
Busch... Georgetown...
This includes Interstate 49 between mile markers 45 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3570 9370 3574 9389 3576 9390
3576 9396 3583 9429 3650 9388 3650 9330
3612 9330
TIME...MOT...LOC 1055Z 274DEG 30KT 3644 9369 3586 9413
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 7, 5:06 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 AM CST Sat Mar 7 2026
ARZ029-OKZ049-076-071130-
Sebastian AR-Pushmataha OK-Le Flore OK-
506 AM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SEBASTIAN...
NORTHEASTERN PUSHMATAHA AND LE FLORE COUNTIES THROUGH 530 AM CST...
At 505 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Poteau to 9 miles southeast
of Albion. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mansfield... Talimena State Park...
Octavia... Arkola...
Patterson... Cameron...
Summerfield... Big Cedar...
Poteau... Wister...
Midland... Lake Wister State Park...
Shady Point... Heavener...
Howe... Whitesboro...
Hartford... Albion...
Hodgen... Talihina...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3456 9523 3468 9512 3468 9506 3475 9506
3517 9469 3507 9422 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3493 9445
3451 9447 3451 9497
TIME...MOT...LOC 1105Z 284DEG 36KT 3508 9459 3454 9501
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 7, 5:12 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 AM CST Sat Mar 7 2026
ARZ019-020-029-OKZ076-071145-
Sebastian AR-Franklin AR-Crawford AR-Le Flore OK-
512 AM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN...CENTRAL CRAWFORD...
SEBASTIAN AND NORTHEASTERN LE FLORE COUNTIES THROUGH 545 AM CST...
At 512 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Cass to 3 miles east of Cameron.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Jethro... Alma...
Charleston... Shibley...
Dyer... Kibler...
Central City... Cameron...
Locke... Turners Bend...
Vesta... Lonelm...
Ursula... Altus...
Mulberry... Alix...
Greenwood... Bloomer...
Redding... Hackett...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 42.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3506 9425 3505 9423
3514 9464 3576 9401 3576 9391 3571 9370
TIME...MOT...LOC 1112Z 280DEG 37KT 3568 9392 3511 9447
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH